MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PAB®; CONTAINER I.V.

B. BRAUN MEDICAL INC. PAB®; CONTAINER I.V.
Catalog Number S5904-52
Medical Device Problem Codes Degraded (1153); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by user facility: during compounding of lot 20251212-21379a, prior to the addition of active pharmaceutical ingrediant (api), one (1) 150ml pab bag was dicovered with a deformed port.During visual inspection, two (2) pab bags were noted with defects; one (1) containing a black spot inside the bag and another with a crack near the port area.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Three (3) pab containers for batch j5a689/s5904-52 were provided for evaluation.All units were observed to be empty.Samples 1 and 2 were returned with red cap over the add port, and sample 3 was accessed at the add port and damage to the aluminum cap was observed.The samples were further evaluated and the following was detected: sample 1 had embedded particulate matter, sample 2 had crack observed on the back of the add port, and sample 3 had damage to the aluminum cap; the aluminum cap was also loose and was missing the gray stopper.The crack observed near the add port likely occurred during administration/handling of the product.Damage to the aluminum cap is likely attributed to the manufacturing process due to the missing stopper; as this should have been detected during 100% inspection, re-training will be required for all responsible personnel.The embedded particulate observed in sample 1 was obtained and its length measured.The particle was fully embedded in the bag and would not have been in contact with the solution.The particle was then placed in the ftir for analysis, and results showed that the length was 232 m, and the identification of the particle was thermally degraded material.The size measured of the particle meets the allowable particle size (tappi 25 per 1ft linear section, gels & incomplete melted pellets) per internal specifications.Based on the investigations regarding the cracked container, no root cause was found during the b.Braun manufacturing process.The defect was determined to be associated with shipping or handling issues.Also, based on the investigations for the one crush aluminum crimp, no root cause was found during the b.Braun manufacturing process related to a missing rubber stopper in the crimp.B.Braun has established control processes in place for setup inspections, in-progress inspections, and aql sampling.Based on the available documentation, batch j5a689 successfully met all aql requirements and final batch release acceptance criteria.This incident does not have an adverse impact to the products on batch j5a689.Batch records indicate the batch was processed in filling and packing with no downtime or equipment repairs related to a failure mode that could cause either a crack container or a rubber stopper to miss the crimp.Additionally, the records indicate no nonconformance was reported for the batch in which the containers were filled and packed.Twenty (20) retain units were visually inspected and no particulate matter was observed in the units.Additionally, twenty (20) retain units were visually inspected and no leakage or container damage was observed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th avenue
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine 92614
Manufacturer Contact
elena reifenstein
861 marcon blvd.
allentown 18109
4847197286
MDR Report Key24056633
Report Number2021236-2026-00001
Device Sequence Number9466302
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)250113(17)261231(10)J5A689
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberS5904-52
Device Lot NumberJ5A689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown